It is currently Mon Aug 21, 2017 3:09 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
 Post subject: I HURT!!
PostPosted: Tue Feb 08, 2011 3:17 am 
Offline
Average Poster
Average Poster

Joined: Sat Feb 05, 2011 2:11 pm
Posts: 8
ok, i've been taking suboxone for a little over 2 weeks now. i've noticed a few side effects, being tired, a little loopy at first, constipation, etc. but the one that is the most pronounced right now, is that i hurt! mostly in during the first part of the day. my legs ache, my back hurts, i've even noticed my arms are sore sometimes. my hips hurt the most though!! when i get out of bed in the morning i'm limping around the house because my hips hurt so bad. i've never had problems with my hips in the past, so i don't know why they would hurt so bad...it totally seems to coincide with the sub. anybody else have any symptoms like this? it's pretty darn annoying!!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Feb 08, 2011 7:38 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I've never heard of sub causing any pain, actually the opposite - it usually helps pain. What dose are you on and how do you dose (once a day, twice..)? Does the pain hit before or after you take the suboxone? I'm just wondering if you're starting to have withdrawals before dosing. I could be way off base, but it's something that occurred to me as a possibility. Also, Sub does help pain, but not nearly like full agonists can. Perhaps when you were in active addiction the drugs you were taking were masking some pain you had and now that pain is worse. Again, just a thought. Or lastly, it could be completely unrelated to the suboxone. Just remember that we put our bodies through hell with our addiction and now that we're in remission, all kinds of things become apparent to us.

Good luck and I hope you can figure this out soon and get some relief.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Feb 08, 2011 8:53 am 
Offline
Super-Duper Poster
Super-Duper Poster

Joined: Thu Nov 25, 2010 6:39 pm
Posts: 311
BustedRN-

I had a very similar effect when I started on Methadone maintenance....although it got worse and worse. I would get up from off the couch just like you described...limping like I was 70. I thought initially that i'd hit old age for sure! But what I noticed was the water retention on methadone...my knuckles were swollen, my ring size went from a 5 to a 7 (now I'm back down to a 5 or so), I couldn't bend my fingers...my hips, back hurt so badly and I couldn't stand up straight and walk for about 5 minutes after getting up from a sitting position. I also gained 30# on methadone but I also stopped working out so it was not just the methadone.

Since starting on Sub and getting off methadone all of that has changed. I have almost lost all the extra methadone weight and I don't limp or need time to adjust from sitting to standing etc....however I have noticed a little bit of water retention again...but very little. Occasionally my fingers feel like they did on methadone but it tends to go away. My only issue is sciatic (lower back)pain and I really don't know what to attribute that to...I didn't have it before but now I do and often. Enough that it wakes me up at night and I had to start taking aleve.

methadone is used for pain like Sub is, but that doesn't mean anything if there are other side effects that contribute to water retention or inflammation that would make my particular symptoms flare up.

Not much help I know but I had some of those effects on methadone. People I talked to on methadone would tell me they had never heard of those symptoms but I know I did not make them up! who knows...it could be your body getting used to Sub? Have you noticed water rentention? Ask your dr what he/she thinks...but it sounds like the correlation is with Sub for you. Or, maybe you are having a bit of residual w/d still...as your body gets rid of the oxy. I think you will hear on this forum that any unusual side effect is NOT from the Sub, but we just really don't know that for sure. It could be.

Hope it gets better for you as you adjust.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Feb 08, 2011 11:29 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
I don't recall exactly what you said you were on before you started sub, but pain is definitely a rebound effect of coming off of full agonists. Also, as Hat said, the agonists might have been covering pain that has been creeping up over the years without you knowing it. I would give it some time , you're still pretty new to Sub. Also, don't be afraid to take ibuprofen. It's funny how many addicts who have taken everything under the sun say "I don't want to take that stuff!" when it comes to OTC meds! Hope you feel better soon,
Lilly


Top
 Profile  
 
 Post subject:
PostPosted: Tue Feb 08, 2011 12:11 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Sat Jul 24, 2010 5:58 pm
Posts: 136
Location: kentuckiana area
I went from methadone to sub. It took probably three weeks or more to get the done out of my body and I had aches and pains everywhere for three or four weeks. I would give it a month. And also when I was on done when I woke from my night of sleep I could hardly walk limping like I was eighty ect. Couldn't hardly walk down stairs. Hips hurt badly. But give it a month to get the full agonists out of your bones.

_________________
When we take God out of our nation,We will be a nation gone under. Ronald Reagon


Top
 Profile  
 
 Post subject: Agreed
PostPosted: Tue Feb 08, 2011 12:24 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Jun 17, 2009 9:59 pm
Posts: 993
Location: Carson City, Nevada
I agree with the above responses. In general. people have symptoms at the beginning of Suboxone treatment that disappear over time and not even that much time either. I wouldn't think Sub would cause body aches. I've heard it causes headaches in some people, but that's all. I believe it is related to starting Suboxone, but probably because that was when you stopped the full agonist opiates. I think maybe Hat is onto something because what you are saying sure does sound like w/d aches to me. What dose are you on? You said it hurts in the morning, which is probably a while since your last dose, right?

And about the OTC things, I never gave them much credit, but they actually do work after all, lol! Alleve is my favorite for aches and pains.

laddertipper

_________________
First you take a drink, then the drink takes a drink, then the drink takes you. ~F. Scott Fitzgerald


Top
 Profile  
 
 Post subject:
PostPosted: Tue Feb 08, 2011 10:38 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
When I was on oxy I would get water retention so bad my feet and ankles would just be huge and my socks would make these huge indentations in my ankles. People told me opiates couldn't cause that. Maybe they can't or don't at "normal" levels but they did me and it was not a coincidence that when I ran out of oxy it would go away and come back when I would go back on it.

When I got on sub the second time, I went on it from nothing. Clean UA to sub. I did get water retention for several weeks. That is now gone. My body seemed to level out.

I would agree that you have to give it a little more time and see what happens.

-Jack

_________________
Criticism may not be agreeable, but it is necessary. It fulfills the same function as pain in the human body. It calls attention to an unhealthy state of things.

- Winston Churchill


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group